Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 89, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 19, 2018, 3:32 PM CDT for Marshall County, Peoria County, Stark County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 3:32 PM CDT (20:32 UTC)
- Expired
- Jun 19, 2018, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 102 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927
WUUS53 KILX 192032
SVRILX
ILC123-143-175-192115-
/O.NEW.KILX.SV.W.0089.180619T2032Z-180619T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
332 PM CDT TUE JUN 19 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Western Marshall County in central Illinois...
Southeastern Stark County in north central Illinois...
Northern Peoria County in central Illinois...
* Until 415 PM CDT
* At 331 PM CDT, severe thunderstorms were located along a line
extending from near Castleton to near Brimfield, moving east at 25
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lacon, Chillicothe, Henry, Princeville, Rome, Wyoming, Sparland,
Castleton, Camp Grove, Hopewell, Duncan, Monica, Lawn Ridge and
Marshall-Putnam County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4116 8964 4115 8964 4115 8934 4092 8946
4089 8949 4085 8989 4115 8974
TIME...MOT...LOC 2031Z 265DEG 22KT 4114 8968 4087 8986
HAIL...0.75IN
WIND...60MPH
$$
Miller2 follow-up statements
252
WWUS53 KILX 192054
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
354 PM CDT TUE JUN 19 2018
ILC175-192104-
/O.CAN.KILX.SV.W.0089.000000T0000Z-180619T2115Z/
Stark-
354 PM CDT TUE JUN 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4092 8946 4092 8947 4089 8949 4087 8973
4097 8965 4098 8964 4115 8964 4115 8934
TIME...MOT...LOC 2054Z 265DEG 22KT 4115 8950 4088 8969
$$
ILC123-143-192115-
/O.CON.KILX.SV.W.0089.000000T0000Z-180619T2115Z/
Marshall-Peoria-
354 PM CDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WESTERN MARSHALL AND NORTHEASTERN PEORIA COUNTIES...
At 354 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Henry to Dunlap, moving east at 25
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lacon, Chillicothe, Henry, Rome, Sparland, Camp Grove, Hopewell, Lawn
Ridge and Marshall-Putnam County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4092 8946 4092 8947 4089 8949 4087 8973
4097 8965 4098 8964 4115 8964 4115 8934
TIME...MOT...LOC 2054Z 265DEG 22KT 4115 8950 4088 8969
HAIL...0.75IN
WIND...60MPH
$$
Miller845
WWUS53 KILX 192110
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
410 PM CDT TUE JUN 19 2018
ILC123-143-192120-
/O.EXP.KILX.SV.W.0089.000000T0000Z-180619T2115Z/
Marshall-Peoria-
410 PM CDT TUE JUN 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL AND
NORTHEASTERN PEORIA COUNTIES WILL EXPIRE AT 415 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 4092 8946 4092 8947 4089 8949 4087 8973
4097 8965 4098 8964 4115 8964 4115 8934
TIME...MOT...LOC 2110Z 265DEG 22KT 4116 8938 4089 8957
$$
MillerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:41 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 19, 2:41 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 241 PM CDT Tue Jun 19 2018 .SHORT TERM...(This evening through Wednesday) ISSUED AT 241 PM CDT Tue Jun 19 2018 Scattered storms have developed across much of the forecast area early this afternoon, aided by CAPE's well over 3,000 J/kg. Line of convection that has been to our northwest was located from near the Quad Cities to the far southern Kansas City metro as of 2 pm, and continues to move our way. So far, still looks like a marginal severe weather risk, though precipitable water values of around 1.8 inches will result in some very heavy rains with the stronger storms. 1-hour flash flood guidance is around 2 inches, though most storms are moving along steadily. Main concern will be closer to the boundary just north of I-74, where more of a west-east orientation may result in some training echoes. Latest high-res model guidance pushes most of the storms through the forecast area through sunset. Some additional development is possible overnight as a surface low rides along the boundary. As a result, PoP's were increased back into the likely category after midnight. Surface boundary expected to hang up near the I-72 corridor early Wednesday, before lifting back north as the upper low now in Montana arrives. Shower/storm threat will be on the increase again as the boundary pushes north. On the up side, temperatures shouldn't be quite as brutal as recent days, though dew points will remain fairly tropical. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 241 PM CDT Tue Jun 19 2018 Most of the morning model suite is in good agreement with the storm system occluding over central U.S., though a more southern track of the system is seen vs. this time yesterday. By Friday morning, the upper low should move southeast to near St. Louis, before swinging eastward across the Midwest. Rain chances will remain likely (greater than 60%) through Friday, though the thunder risk will diminish with time on this southern trajectory. With the juicy air mass in place, potential for flooding will increase with time. Will issue a Hydrologic Outlook to address this, and more info is in the Hydrology section below. A break in the rain should occur early in the weekend. On Sunday, models disagree a bit more, though a general consensus exists on rain over the southern half of the forecast area with an upper wave. By Monday, the upper ridge advertised over the Mississippi Valley should keep us in a dry eastern flow, before a deep upper wave arrives on Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1220 PM CDT Tue Jun 19 2018 Convection rapidly popping up over central Illinois at midday, and challenge will be with timing of TSRA. Will generally handle the first few hours with VCTS mentions until storms get close to the terminal sites. More widespread convection currently from eastern Iowa southwest past KMCI, and this line should move across the central Illinois TAF's between 21Z-01Z. Have included TEMPO periods with this line for MVFR visibilities in the heavier rains. A lull in the rain is expected during the evening, with more showers after 06Z. Confidence of thunder with these later showers is lower, so will not include a mention of thunder at this time. && .HYDROLOGY... Issued at 241 PM CDT Tue Jun 19 2018 Latest excessive rainfall outlooks from WPC have most of the forecast area in a slight risk of flash flood potential, for the next few days. NAM/GFS precipitable water values will be around 1.9-2 inches through much of Thursday. WPC guidance and blended models show 2-4" of rain possible through Thursday night over a large area from the central Plains into central Indiana. Ensemble hydrographs using the 95th percentile for 72-hour rainfall suggest potential for at least minor flooding on several of the rivers in the forecast area. Will need to watch this closely over the next few days. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart HYDROLOGY...Geelhart
Hazardous weather outlook, Jun 19, 3:16 PM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 316 PM CDT Tue Jun 19 2018 ILZ027>031-036>038-040>057-061>063-066>068-201100- Cass-Champaign-Christian-Clark-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Logan-Macon-Marshall- Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon- Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-Woodford- 316 PM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for most of central Illinois, east central Illinois, and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Numerous thunderstorms will occur late this afternoon into early this evening. Some of the storms could be strong to severe later this afternoon and into this evening, with damaging wind gusts being the main threat. Very heavy rain is also likely, which may cause localized flooding. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A daily chance for thunderstorms will continue the rest of the week. These thunderstorms will be capable of producing very heavy rain in much of central and southeast Illinois, especially Wednesday through Thursday night. While organized severe weather is not anticipated at this time, there is a potential for flooding to occur with the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required through sunset. ILZ071>073-201100- Clay-Lawrence-Richland- 316 PM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will occur late this afternoon into early this evening. While the storms may contain some gusty winds, the primary concern will be with very heavy rain. Minor flooding along the Little Wabash River near Clay City should subside this evening, though it will continue on the lower Embarras River through tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A daily chance for thunderstorms will continue the rest of the week and through the weekend. These thunderstorms will be capable of producing very heavy rain, especially Wednesday through Thursday night. Organized severe weather is not anticipated at this time, though the threat of flooding will increase with the stronger storms. The Embarras River at Lawrenceville should drop below flood stage Thursday morning, though renewed rises are possible with the later .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
In the hours before
Special weather statement, Jun 19, 12:49 PM CDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service Lincoln IL 1249 PM CDT Tue Jun 19 2018 ILZ027>031-037-038-043>046-192100- Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-De Witt-Piatt- Champaign-Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Clinton, Monticello, Champaign, Urbana, and Danville 1249 PM CDT Tue Jun 19 2018 ...FUNNEL CLOUD SIGHTED OVER EAST CENTRAL ILLINOIS... A funnel cloud was reported in eastern Champaign County about 4 miles south of Gifford just before 1230 pm. Atmospheric conditions exist today across central and east central Illinois, primarily along and north of I-74, that favor the possible formation of weak rotations. Some of these circulations are occurring underneath developing showers and thunderstorms, where a funnel cloud may develop. Once the rain begins, the funnel cloud dissipates. Low hanging clouds can also appear to dip up and down at times, but they will not show signs of any rapid rotation. An actual funnel cloud will exhibit spinning in a counter-clockwise direction. In rare instances, these funnels may briefly touch down. Stay alert and be prepared to move to a safe shelter if a funnel cloud approaches the ground. Miller
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:58 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 47 min |
| Jun 19, 3:14 PM CDT | Tornado Warning | ILX | Knox, Stark | 20 min |
| Jun 19, 4:07 PM CDT | Special Weather Statement | ILX | Marshall, Woodford | 38 min |
| Jun 19, 5:39 PM CDT | Special Weather Statement | ILX | Christian, Macon, Piatt | 51 min |
| Jun 19, 5:56 PM CDT | Special Weather Statement | ILX | Champaign | 64 min |
| Jun 19, 6:32 PM CDT | Special Weather Statement | ILX | Champaign, Douglas, Moultrie, Shelby, Vermilion | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.